Alert archive / Virginia / Frost Advisories in 2007
Frost Advisory 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at May 7, 2007, 2:53 AM EDT for 21 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina; Monroe County, West Virginia. It took effect at May 7, 2007, 3:32 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 2:53 AM EDT (06:53 UTC)
- In effect from
- May 7, 2007, 3:32 PM EDT
- Expired
- May 8, 2007, 9:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Blacksburg, VA
All 25 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Rockbridge County, VA, Wythe County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 25 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3157 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 070653 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 253 AM EDT MON MAY 7 2007 ...SCATTERED FROST EXPECTED EARLY THIS MORNING AND TUESDAY MORNING... .STRONG CANADIAN HIGH PRESSURE WILL BUILD DOWN THE EAST COAST BRINGING BELOW NORMAL TEMPERATURES TO THE AREA. VAZ011-013-014-018>020-WVZ044-045-071500- /O.NEW.KRNK.FR.Y.0002.070508T0800Z-070508T1300Z/ /O.CON.KRNK.FR.Y.0001.070507T0800Z-070507T1300Z/ GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-MONROE- GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...UNION... LEWISBURG 253 AM EDT MON MAY 7 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL RESULT IN SCATTERED FROST IN LOW LYING AREAS THIS MORNING AND TUESDAY MORNING. TEMPERATURES WILL FALL INTO THE LOWER OR MID 30S IN THE COLDEST LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$ VAZ010-012-016-017-022>024-WVZ042-043-071300- /O.CON.KRNK.FR.Y.0001.070507T0800Z-070507T1300Z/ BLAND-WYTHE-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER- SUMMERS- INCLUDING THE CITIES OF...BLAND...WYTHEVILLE...GALAX...FLOYD... SALEM...FINCASTLE...LEXINGTON...BLUEFIELD...HINTON 253 AM EDT MON MAY 7 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL RESULT IN SCATTERED AREAS OF FROST THIS MORNING...AS TEMPERATURES FALL INTO THE LOWER OR MID 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$ 07
5 follow-up statements
000 WWUS71 KRNK 071250 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 850 AM EDT MON MAY 7 2007 ...SCATTERED FROST EXPECTED TUESDAY MORNING... .STRONG CANADIAN HIGH PRESSURE WILL BUILD DOWN THE EAST COAST WITH BELOW NORMAL LOW TEMPERATURES FOR THE AREA. VAZ011-013-014-018>020-WVZ044-045-072100- /O.CAN.KRNK.FR.Y.0001.000000T0000Z-070507T1300Z/ /O.CON.KRNK.FR.Y.0002.070508T0800Z-070508T1300Z/ GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-MONROE- GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...UNION... LEWISBURG 850 AM EDT MON MAY 7 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... ...FROST ADVISORY IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE FROST ADVISORY FOR THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL RESULT IN SCATTERED FROST IN LOW LYING AREAS AGAIN TUESDAY MORNING. TEMPERATURES WILL FALL INTO THE LOWER OR MID 30S IN THE COLDEST LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$ VAZ010-012-016-017-022>024-WVZ042-043-071400- /O.CAN.KRNK.FR.Y.0001.000000T0000Z-070507T1300Z/ BLAND-WYTHE-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER- SUMMERS- INCLUDING THE CITIES OF...BLAND...WYTHEVILLE...GALAX...FLOYD... SALEM...FINCASTLE...LEXINGTON...BLUEFIELD...HINTON 850 AM EDT MON MAY 7 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE UPPER 30S TO MID 40S...MELTING ANY FROST FROM EARLY THIS MORNING. $$
000 WWUS71 KRNK 071932 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT MON MAY 7 2007 ...SCATTERED FROST EXPECTED TUESDAY MORNING... .STRONG CANADIAN HIGH PRESSURE WILL BUILD DOWN THE EAST COAST WITH BELOW NORMAL LOW TEMPERATURES FOR THE AREA. NCZ001-002-018-VAZ012-015>017-080345- /O.EXA.KRNK.FR.Y.0002.070508T0800Z-070508T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-WYTHE-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... WYTHEVILLE...INDEPENDENCE...GALAX...FLOYD 332 PM EDT MON MAY 7 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL RESULT IN SCATTERED FROST DEVELOPING IN LOW LYING AREAS TUESDAY MORNING. TEMPERATURES WILL FALL INTO THE LOWER OR MID 30S IN THE COLDEST LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$ VAZ011-013-014-018>020-WVZ044-045-080345- /O.CON.KRNK.FR.Y.0002.070508T0800Z-070508T1300Z/ GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-MONROE- GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...UNION... LEWISBURG 332 PM EDT MON MAY 7 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL RESULT IN SCATTERED FROST DEVELOPING IN LOW LYING AREAS TUESDAY MORNING. TEMPERATURES WILL FALL INTO THE LOWER OR MID 30S IN THE COLDEST LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$ RCS
000 WWUS71 KRNK 080137 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 937 PM EDT MON MAY 7 2007 ...AREAS OF FROST EXPECTED LATE TONIGHT... .HIGH PRESSURE WILL BUILD DOWN THE EAST COAST WITH BELOW NORMAL LOW TEMPERATURES FOR THE AREA. VAZ024-035-045>047-080945- /O.EXA.KRNK.FR.Y.0002.070508T0800Z-070508T1300Z/ ROCKBRIDGE-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...LEXINGTON...AMHERST...LYNCHBURG... APPOMATTOX 937 PM EDT MON MAY 7 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL RESULT IN AREAS OF FROST DEVELOPING IN LOW LYING AREAS LATE TONIGHT. TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$ NCZ001-002-018-VAZ011>020-WVZ044-045-080945- /O.CON.KRNK.FR.Y.0002.070508T0800Z-070508T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...UNION...LEWISBURG 937 PM EDT MON MAY 7 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL RESULT IN FROST DEVELOPING IN LOW LYING AREAS TUESDAY MORNING. TEMPERATURES WILL FALL INTO THE 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$
000 WWUS71 KRNK 080940 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 540 AM EDT TUE MAY 8 2007 ...AREAS OF FROST EXPECTED EARLY THIS MORNING... .HIGH PRESSURE WILL BUILD DOWN THE EAST COAST WITH BELOW NORMAL LOW TEMPERATURES FOR THE AREA. NCZ001-002-018-VAZ011>020-024-035-045>047-WVZ044-045-081300- /O.CON.KRNK.FR.Y.0002.000000T0000Z-070508T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-CAMPBELL- APPOMATTOX-BUCKINGHAM-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...LEXINGTON...AMHERST...LYNCHBURG...APPOMATTOX... UNION...LEWISBURG 540 AM EDT TUE MAY 8 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE COMBINATION OF CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL RESULT IN FROST DEVELOPING IN LOW LYING AREAS THIS MORNING. TEMPERATURES WILL FALL INTO THE 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$ HYSELL
000 WWUS71 KRNK 081302 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 902 AM EDT TUE MAY 8 2007 NCZ001-002-018-VAZ011>020-024-035-045>047-WVZ044-045-081415- /O.EXP.KRNK.FR.Y.0002.000000T0000Z-070508T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-CAMPBELL- APPOMATTOX-BUCKINGHAM-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...LEXINGTON...AMHERST...LYNCHBURG...APPOMATTOX... UNION...LEWISBURG 902 AM EDT TUE MAY 8 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WHERE FROST OCCURRED THIS MORNING HAVE REBOUNDED NICELY INTO THE MID 40S TO LOWER 50S AS OF 900 AM. $$ DS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at May 7, 1:41 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 7, 1:41 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 AM EDT MON MAY 7 2007
.SYNOPSIS...
A LARGE HIGH PRESSURE SYSTEM WILL BE CENTERED OVER NEW YORK
TONIGHT AND WILL COVER MUCH OF THE EASTERN U.S. THROUGH TUESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AT THE SURFACE...THE AXIS OF THE LARGE HIGH EXTENDS ACROSS THE
WESTERN COUNTY WARNING AREA. WINDS WILL DECOUPLE WITH STRONG SURFACE
INVERSION FORMING OVERNIGHT. WINDS IN SHELTERED WESTERN VALLEYS WILL
BE LIGHT AND VARIABLE OR EVEN CALM. COMBINED WITH THE VERY LOW DEW
POINTS AND THE BELOW NORMAL TEMPERATURES...SCATTERED FROST IS STILL
LIKELY.
LATEST LAV/FLP GUIDANCE NOW SHOWING LOW TEMPERATURES IN THE MID
30S AS FAR SOUTHWEST AS GALAX AND MOUNTAIN EMPIRE. CONSIDERING
VERY LOW DEW POINTS...CLEAR SKY...AND LIGHT WINDS WEST OF THE BLUE
RIDGE UNDER THE RIDGE AXIS...THIS APPEARS QUITE REASONABLE. HAVE
THEREFORE SLIGHTLY LOWERED MIN TEMPERATURES AND HAVE EXTENDED
EXISTING FROST ADVISORY TO ENCOMPASS AREAS FURTHER SOUTH. ALSO
ADJUSTED DEW POINTS DOWNWARDS TO REFLECT EXTREMELY DRY AIR MOST
NOTABLE AT HIGHER ELEVATIONS AND VERY REFLECTIVE OF NEW INCOMING
00Z UPPER AIR RUN AT BLACKSBURG...WHICH IS REVEALING RELATIVE
HUMIDITY VALUES OF ONLY 1 PERCENT FOR A LARGE PORTION OF THE
ATMOSPHERE ABOVE 4-5K FEET.
PRESSURE RISES IN THE WEST AND GRADIENT IN THE EAST TO KEEP WINDS A
LITTLE HIGHER THAN MOUNTAIN VALLEYS. WITH GOOD MIXING THROUGH MOST
OF THE NIGHT...WILL RUN WITH OVERNIGHT TEMPERATURES WARMER THAN
MOS ACROSS THE PIEDMONT...EXCEPT IN THE MORE SHELTERED LOW LYING
AREAS.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
UPPER LOW OFF THE NEW YORK COAST WILL MOVE SOUTH AND CLOSE OFF EAST
OF NORTH CAROLINA. AT THE SAME TIME THE UPPER RIDGE WILL BUILD OVER
THE MID ATLANTIC AND NEW ENGLAND.
A VERY DRY AIRMASS IS ALREADY SPREADING INTO THE AREA. DEW POINTS
HAVE DROPPED INTO THE 20S ACROSS ALL BUT THE FAR SOUTHWEST. MODELS
SHOW PRECIPITABLE WATER VALUES GOING BELOW ONE QUARTER OF AN INCH
WITH LITTLE RELATIVE HUMIDITY FROM 1000-300 MB. FOCUS OF THE
FORECAST WILL BE TEMPERATURES AND WINDS.
850 MB WINDS ARE 25 TO 40 KNOTS THROUGH MONDAY AFTERNOON. SO WINDS
WILL STILL BE GUSTY...ESPECIALLY EAST OF THE BLUE RIDGE ON MONDAY.
TEMPERATURES WILL BE GRADUALLY MODERATING THROUGH MID WEEK AS 850 MB
TEMPERATURES WARM BACK UP TO AROUND +10.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
EARLIER (00Z-06Z) MODELS HAD THE SOUTHEAST COASTAL LOW RETROGRADING
INLAND WEDNESDAY AND THURSDAY. 12Z MODELS ARE BACKING OFF ON THE
INLAND TRACK...WHICH WILL KEEP THE AREA DRY THROUGH THURSDAY. IF
THIS WANNA-BE NOREASTER WOBBLES TO THE NORTH DURING THE WEEK...MORE
CLOUDS CAN BE EXPECTED ALONG WITH A FEW SPRINKLES. DEFINITELY...WE
ARE NOT LOOKING FOR ANY WASH-OUTS.
BY FRIDAY...THE WEATHER PATTERN SHOULD BE GETTING BACK TO NORMAL
WITH A SLOW MOVING FRONTAL BOUNDARY BRINING AN INCREASING CHANCE FOR
SHOWERS INTO THE WEEKEND. THE AREA WILL REMAIN ON THE WARM SIDE OF
THE FRONT...WHICH WILL KEEP TEMPERATURES ABOVE NORMAL.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LOW LEVEL WIND SHEAR MAY BECOME AN ISSUE TOWARD MORNING AS LOW
LEVEL JET INCREASES TO BETWEEN 25 AND 35 KNOTS AND SFC WINDS
BECOME NEAR CALM...HOWEVER EXPECT A MARGINAL EVENT AS SPEED
INCREASE (+20KTS) WILL LIKELY BE MORE GRADUAL THAN THE 200 FOOT
THRESHOLD. OTHERWISE VFR CONDS WILL PREVAIL THRU TUESDAY AS SHARP
SURFACE RIDGE DOMINATES THRU THE PERIOD.
PERIODS OF LOWER CIGS AND VSBYS MAY COME INTO ROA/LYH/DAN TUESDAY
NIGHT THRU MIDWEEK AS DEEP LOW PRESSURE OFF THE SOUTHEAST COAST
RETROGRADES WEST...POSSIBLY BRINGING ATLANTIC MOISTR ONSHORE AND
INTO THE FCST AREA.
THE APPROACH OF A WEAK COOL FRONT AND ASSOCIATED WIDELY SCATTERED
SHOWERS MAY INCREASE THE THREAT OF LOWER CEILINGS AND/OR
VISIBILITIES ON FRIDAY. HOWEVER...THE LOWER ATMOSPHERE MAY REMAIN
SUFFICIENTLY DRY TO KEEP ANY MVFR CONDITION VERY LOCALIZED IN
NATURE AND BRIEF IN DURATION.
&&
.FIRE WEATHER...
HIGH PRESSURE WILL BE CENTERED OVER NEW ENGLAND AND WILL COVER THE
MID ATLANTIC REGION THROUGH TUESDAY. A LOW PRESSURE SYSTEM WILL DEEPEN
OFF THE COAST OF THE CAROLINAS MONDAY AND TUESDAY. WINDS WILL BE
STRONG BETWEEN THESE TWO SYSTEMS. FOR OUR AREA...THE HIGH WILL RESULT
A VERY SHALLOW SURFACE BASED INVERSION TONIGHT AND MONDAY NIGHT. WINDS
WILL LIGHTEST IN SHELTERED WESTERN VALLEYS AND STRONGEST IN NORTHERN
NORTH CAROLINA. ALONG AND EAST OF THE BLUE RIDGE...GUSTY NORTHEAST WINDS
WILL MIX DOWN TO THE SURFACE DURING THE DAY MONDAY.
IN ADDITION TO THE GUSTY WINDS...A VERY DRY AIRMASS WILL BE IN PLACE.
SURFACE DEW POINTS WILL BE MAINLY IN THE 20S TONIGHT AND MONDAY. THIS
WILL LEAD TO NIGHTTIME HUMIDITIES NOT EVEN RECOVERING TO 70 PERCENT
ACROSS MUCH OF THE AREA TONIGHT. THE DRY AIR WILL ALSO RESULT IN
MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT MONDAY AFTERNOON.
CONDITIONS IMPROVE ON TUESDAY WITH LIGHTER WINDS...DEW POINTS IN THE
30S AND AFTERNOON HUMIDITIES OF 25 TO 35 PERCENT. THE NEXT CHANCE OF
RAIN IN THE FORECAST AREA DOES NOT ARRIVE UNTIL FRIDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR VAZ010>014-
016>020-022>024.
NC...NONE.
WV...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR WVZ042>045.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/RCS/WERT
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JS/WERT
FIRE WEATHER...Hazardous weather outlook, May 6, 3:49 AM EDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 349 AM EDT SUN MAY 6 2007 VAZ011-018>020-023-024-WVZ042>045-070800- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-GREENBRIER- 349 AM EDT SUN MAY 6 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ007-009-010-012>017-022-032>035-043>047-058- 059-070800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 349 AM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Virginia, 2007Frost Advisories in North Carolina, 2007Frost Advisories in West Virginia, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.